Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 2, NWS Bismarck, ND

January 23, 200632 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Jan 23, 2006, 6:44 AM MST for 32 counties in North Dakota. It took effect at Jan 23, 2006, 9:00 AM MST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2006, 6:44 AM MST (13:44 UTC)
In effect from
Jan 23, 2006, 9:00 AM MST
Expired
Jan 24, 2006, 11:00 AM MST
In force
26 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 1.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 231344
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
744 AM CST MON JAN 23 2006

...GUSTY WINDS WILL SPREAD OVER NORTH DAKOTA TODAY...

.A DEEP LOW PRESSURE SYSTEM OVER CENTRAL CANADA WILL COMBINE WITH
STRONG HIGH PRESSURE OVER THE ROCKY MOUNTAINS TO PRODUCE STRONG
NORTHWEST WINDS OF 25 TO 40 MPH ACROSS WEST AND CENTRAL NORTH
DAKOTA TODAY AND TONIGHT. THE STRONG WINDS WILL MOVE OVER WESTERN
AND NORTHERN NORTH DAKOTA LATE THIS MORNING...AND WILL REACH THE
SOUTH CENTRAL BY AFTERNOON. THE WINDS WILL CONTINUE INTO TONIGHT
ACROSS THE CENTRAL SECTIONS. THESE WINDS WILL CAUSE SOME BLOWING
SNOW ACROSS ROADS...MAKING THEM SLIPPERY. HOWEVER...TEMPERATURES
WILL WARM INTO THE 30S TO LOW 40S WHICH WILL LIMIT THE EXTENT OF
THE BLOWING SNOW AS MELTING OCCURS. USE CAUTION WHEN TRAVELING
ACROSS WEST AND CENTRAL NORTH DAKOTA...ESPECIALLY IF TRAVELING IN
HIGH PROFILE VEHICLES.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-232145-
/O.NEW.KBIS.WI.Y.0002.060123T1600Z-060124T0300Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
744 AM CST MON JAN 23 2006 /644 AM MST MON JAN 23 2006/

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

STRONG WINDS OF 25 TO 40 MPH WILL DEVELOP THIS MORNING AND
CONTINUE THIS AFTERNOON...DIMINISHING THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ003>005-011>013-019-021-232145-
/O.NEW.KBIS.WI.Y.0002.060123T1600Z-060124T1000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-MCLEAN-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...BEULAH...HAZEN...GARRISON
744 AM CST MON JAN 23 2006 /644 AM MST MON JAN 23 2006/

...WIND ADVISORY IN EFFECT UNTIL 4 AM CST /3 AM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST /3 AM MST/ TUESDAY. 

GUSTY WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WILL DEVELOP ACROSS
CENTRAL NORTH DAKOTA THIS MORNING...CONTINUE THIS AFTERNOON AND
TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ020-022-023-025-034>037-042-045>048-050-051-232145-
/O.NEW.KBIS.WI.Y.0002.060123T1800Z-060124T1000Z/
OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CENTER...MCCLUSKY...HARVEY...
CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
744 AM CST MON JAN 23 2006 /644 AM MST MON JAN 23 2006/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
4 AM CST /3 AM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO
4 AM CST /3 AM MST/ TUESDAY. 

GUSTY NORTHWEST WINDS OF 25 TO 340 MPH WILL DEVELOP THIS AFTERNOON
AND CONTINUE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

WAA
7 follow-up statements
000 
WWUS73 KBIS 231724
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1124 AM CST MON JAN 23 2006

...GUSTY WINDS WILL SPREAD OVER NORTH DAKOTA TODAY...

.A DEEP LOW PRESSURE SYSTEM OVER CENTRAL CANADA WILL COMBINE WITH
STRONG HIGH PRESSURE OVER THE ROCKY MOUNTAINS TO PRODUCE STRONG
NORTHWEST WINDS OF 25 TO 40 MPH ACROSS WEST AND CENTRAL NORTH
DAKOTA TODAY AND TONIGHT. THE STRONG WINDS WILL INCREASE OVER WESTERN
AND NORTHERN NORTH DAKOTA LATE THIS MORNING AND EARLY THIS
AFTERNOON AND WILL REACH THE SOUTH CENTRAL BY MID AFTERNOON. THE
WINDS WILL CONTINUE INTO TONIGHT ACROSS THE CENTRAL SECTIONS.
THESE WINDS WILL CAUSE SOME BLOWING SNOW ACROSS ROADS...MAKING
THEM SLIPPERY. HOWEVER...TEMPERATURES WILL WARM INTO THE 30S TO
LOW 40S WHICH WILL LIMIT THE EXTENT OF THE BLOWING SNOW AS MELTING
OCCURS. USE CAUTION WHEN TRAVELING ACROSS WEST AND CENTRAL NORTH
DAKOTA...ESPECIALLY IF TRAVELING IN HIGH PROFILE VEHICLES.

NDZ003>005-011>013-231830-
/O.CAN.KBIS.WI.Y.0002.000000T0000Z-060124T1000Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY
1124 AM CST MON JAN 23 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

$$

NDZ002-010-231830-
/O.CAN.KBIS.WI.Y.0002.000000T0000Z-060124T0300Z/
BURKE-MOUNTRAIL-
INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN
1124 AM CST MON JAN 23 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

$$

NDZ001-009-017-018-031>033-040-041-043-044-240130-
/O.CON.KBIS.WI.Y.0002.000000T0000Z-060124T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...
BOWMAN...HETTINGER
1124 AM CST MON JAN 23 2006 /1024 AM MST MON JAN 23 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

STRONG WINDS OF 25 TO 40 MPH WILL DEVELOP LATE THIS MORNING AND
CONTINUE THIS AFTERNOON...DIMINISHING THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ019-021-240130-
/O.CON.KBIS.WI.Y.0002.000000T0000Z-060124T1000Z/
MERCER-MCLEAN-
INCLUDING THE CITIES OF...BEULAH...HAZEN...GARRISON
1124 AM CST MON JAN 23 2006 /1024 AM MST MON JAN 23 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST /3 AM MST/
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST /3 AM MST/
TUESDAY. 

GUSTY WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WILL DEVELOP ACROSS
CENTRAL NORTH DAKOTA LATE THIS MORNING...CONTINUE THIS AFTERNOON
AND TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ020-022-023-025-034>037-042-045>048-050-051-240130-
/O.CON.KBIS.WI.Y.0002.060123T1800Z-060124T1000Z/
OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CENTER...MCCLUSKY...HARVEY...
CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1124 AM CST MON JAN 23 2006 /1024 AM MST MON JAN 23 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST /3 AM MST/
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST /3 AM MST/
TUESDAY. 

GUSTY NORTHWEST WINDS OF 25 TO 340 MPH WILL DEVELOP THIS
AFTERNOON AND CONTINUE TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 232137
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
337 PM CST MON JAN 23 2006

...GUSTY WINDS WILL CONTINUE OVER NORTH DAKOTA OVERNIGHT...

.A DEEP LOW PRESSURE SYSTEM ALONG THE MINNESOTA CANADIAN BORDER WILL
COMBINE WITH STRONG HIGH PRESSURE OVER THE ROCKY MOUNTAINS TO
PRODUCE STRONG NORTHWEST WINDS OF 25 TO 40 MPH ACROSS WEST AND
SOUTH CENTRAL NORTH DAKOTA. STRONG WINDS WILL OF 20 TO 30 MPH WILL INCREASE
OVER WESTERN AND SOUTH CENTRAL NORTH DAKOTA THIS EVENING. THE
WINDS WILL CONTINUE INTO TONIGHT ACROSS THE CENTRAL SECTIONS.
THESE WINDS WILL CAUSE SOME BLOWING SNOW ACROSS ROADS...MAKING
THEM SLIPPERY. HOWEVER...TEMPERATURES IN THE 30S WILL REMAIN ABOVE
FREEZING INTO EARLY EVENING WHICH WILL LIMIT THE EXTENT OF THE
BLOWING SNOW AS MELTING OCCURS. USE CAUTION WHEN TRAVELING ACROSS
WEST AND CENTRAL NORTH DAKOTA...ESPECIALLY IF TRAVELING IN HIGH
PROFILE VEHICLES.

NDZ022-023-025-036-037-232245-
/O.CAN.KBIS.WI.Y.0002.000000T0000Z-060124T1000Z/
SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
STEELE...JAMESTOWN
337 PM CST MON JAN 23 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELED THE WIND
ADVISORY. 

$$

NDZ019>021-034-035-042-045>048-050-051-240545-
/O.EXT.KBIS.WI.Y.0002.000000T0000Z-060124T1500Z/
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
337 PM CST MON JAN 23 2006 /237 PM MST MON JAN 23 2006/

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY. 

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE OVERNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ001-009-017-018-031>033-040-041-043-044-240300-
/O.CON.KBIS.WI.Y.0002.000000T0000Z-060124T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...
BOWMAN...HETTINGER
337 PM CST MON JAN 23 2006 /237 PM MST MON JAN 23 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING. 

STRONG WINDS OF 25 TO 40 MPH WILL CONTINUE THIS
EVENING...DIMINISHING SLOWLY AFTER SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 240046
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
646 PM CST MON JAN 23 2006

...GUSTY WINDS WILL CONTINUE OVER CENTRAL NORTH DAKOTA OVERNIGHT...

.A DEEP LOW PRESSURE SYSTEM ALONG THE MINNESOTA CANADIAN BORDER
WILL COMBINE WITH STRONG HIGH PRESSURE OVER THE ROCKY MOUNTAINS
TO PRODUCE STRONG NORTHWEST WINDS OF 25 TO 40 MPH ACROSS CENTRAL
NORTH DAKOTA TONIGHT INTO EARLY TUESDAY MORNING. THESE WINDS MAY
PRODUCE A LITTLE BLOWING SNOW ACROSS ROADS...MAKING THEM
SLIPPERY. HOWEVER...TEMPERATURES WILL REMAIN ABOVE FREEZING
THROUGH THE EVENING...WHICH WILL LIMIT THE EXTENT OF THE BLOWING
SNOW AS MELTING OCCURS. USE CAUTION WHEN TRAVELING ACROSS CENTRAL
NORTH DAKOTA...ESPECIALLY IF TRAVELING IN HIGH PROFILE VEHICLES.

NDZ001-009-017-018-031>033-040-041-043-044-240200-
/O.CAN.KBIS.WI.Y.0002.000000T0000Z-060124T0300Z/
DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-
HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY...
KILLDEER...BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...
BOWMAN...HETTINGER
646 PM CST MON JAN 23 2006 /546 PM MST MON JAN 23 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS IN WESTERN NORTH DAKOTA HAVE SUBSIDED BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. IT WILL
REMAIN BREEZY OVERNIGHT WITH WINDS OF 15 TO 30 MPH.

$$

NDZ019>021-034-035-042-045>048-050-051-240900-
/O.CON.KBIS.WI.Y.0002.000000T0000Z-060124T1500Z/
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
646 PM CST MON JAN 23 2006 /546 PM MST MON JAN 23 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY...

GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE
OVERNIGHT...WITH SOME GUSTS TO OVER 40 MPH. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
TWH
000 
WWUS73 KBIS 240421
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1021 PM CST MON JAN 23 2006

...GUSTY WINDS WILL CONTINUE OVER SOUTH CENTRAL NORTH DAKOTA
OVERNIGHT...

.A LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT LAKES REGION WILL
COMBINE WITH STRONG HIGH PRESSURE OVER THE ROCKY MOUNTAINS TO
PRODUCE STRONG NORTHWEST WINDS OF 25 TO 40 MPH ACROSS SOUTH CENTRAL
NORTH DAKOTA TONIGHT INTO EARLY TUESDAY MORNING. AS TEMPERATURES
FALL BELOW FREEZING TOWARD MORNING...ANY WET ROADS MAY BECOME
SLIPPERY. USE CAUTION IF YOU ARE TRAVELING ACROSS CENTRAL NORTH
DAKOTA TONIGHT...ESPECIALLY IF TRAVELING IN HIGH PROFILE VEHICLES.

NDZ019>021-034-035-042-045>048-050-051-241230-
/O.CON.KBIS.WI.Y.0002.000000T0000Z-060124T1500Z/
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1021 PM CST MON JAN 23 2006 /921 PM MST MON JAN 23 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/
TUESDAY...

EXPECT GUSTY WEST TO NORTHWEST WINDS OF 20 TO 35 MPH OVERNIGHT. AS
TEMPERATURES FALL BELOW FREEZING TOWARD MORNING...WET ROADWAYS MAY
BECOME SLIPPERY. IF YOU ARE TRAVELING ACROSS SOUTH CENTRAL NORTH
DAKOTA TONIGHT USE CAUTION...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.

$$
TWH
000 
WWUS73 KBIS 241044
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
444 AM CST TUE JAN 24 2006

...GUSTY WINDS WILL CONTINUE OVER CENTRAL NORTH DAKOTA THIS
MORNING...

.A LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT LAKES REGION WILL
COMBINE WITH HIGH PRESSURE OVER THE ROCKY MOUNTAINS TO PRODUCE
STRONG NORTHWEST WINDS OF 25 TO 45 MPH ACROSS CENTRAL NORTH DAKOTA
THIS MORNING. WINDS WILL DECREASE WEST TO EAST THROUGHOUT THE DAY
TODAY AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE EAST. USE
CAUTION IF YOU ARE TRAVELING ACROSS CENTRAL NORTH DAKOTA THIS
MORNING AND EARLY AFTERNOON...ESPECIALLY IF TRAVELING IN HIGH
PROFILE VEHICLES. 


NDZ004-005-012-013-022-023-025-036-037-241800-
/O.EXB.KBIS.WI.Y.0002.000000T0000Z-060124T1800Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN
444 AM CST TUE JAN 24 2006

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

EXPECT GUSTY WEST TO NORTHWEST WINDS OF 25 TO 45 MPH THIS MORNING.
IF YOU ARE TRAVELING TODAY USE CAUTION...ESPECIALLY IF YOU ARE
DRIVING A HIGH PROFILE VEHICLE.

$$

NDZ003-011-241500-
/O.EXA.KBIS.WI.Y.0002.000000T0000Z-060124T1500Z/
RENVILLE-WARD-
INCLUDING THE CITIES OF...MOHALL...MINOT
444 AM CST TUE JAN 24 2006

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

EXPECT GUSTY WEST TO NORTHWEST WINDS OF 25 TO 45 MPH THIS MORNING.
IF YOU ARE TRAVELING ACROSS NORTH CENTRAL NORTH DAKOTA TODAY USE
CAUTION...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE.

$$

NDZ047-048-050-051-241800-
/O.EXT.KBIS.WI.Y.0002.000000T0000Z-060124T1800Z/
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...NAPOLEON...EDGELEY...ASHLEY...OAKES
444 AM CST TUE JAN 24 2006

...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. 

EXPECT GUSTY WEST TO NORTHWEST WINDS OF 25 TO 45 MPH THIS MORNING.
IF YOU ARE TRAVELING ACROSS SOUTH CENTRAL NORTH DAKOTA TODAY USE
CAUTION...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE.

$$

NDZ019>021-034-035-042-045-046-241500-
/O.CON.KBIS.WI.Y.0002.000000T0000Z-060124T1500Z/
MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...BISMARCK...ELGIN...FORT YATES...LINTON
444 AM CST TUE JAN 24 2006 /344 AM MST TUE JAN 24 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ THIS
MORNING. 

EXPECT GUSTY WEST TO NORTHWEST WINDS OF 25 TO 45 MPH THIS MORNING.
IF YOU ARE TRAVELING ACROSS SOUTH CENTRAL NORTH DAKOTA TODAY USE
CAUTION...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE.

$$

NH
000 
WWUS73 KBIS 241506
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
906 AM CST TUE JAN 24 2006

...WINDS HAVE DIMINISHED OVER PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA...

.WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA OVER THE AN
AREAS FROM MINOT TO BISMARCK TO FORT YATES AND THE WIND ADVISORY
WHICH WAS IN EFFECT FOR THAT AREAS HAS BEEN ALLOWED TO EXPIRE.
THE WIND ADVISORY CONTINUES IN EFFECT FOR THE RUGBY TO JAMESTOWN
TO ELLENDALE REGION.

NDZ003-011-019>021-034-035-042-045-046-241615-
/O.EXP.KBIS.WI.Y.0002.000000T0000Z-060124T1500Z/
RENVILLE-WARD-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX-
EMMONS-
INCLUDING THE CITIES OF...MOHALL...MINOT...BEULAH...HAZEN...
CENTER...GARRISON...MANDAN...BISMARCK...ELGIN...FORT YATES...
LINTON
906 AM CST TUE JAN 24 2006 /806 AM MST TUE JAN 24 2006/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

$$

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-241800-
/O.CON.KBIS.WI.Y.0002.000000T0000Z-060124T1800Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
906 AM CST TUE JAN 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

EXPECT GUSTY WEST TO NORTHWEST WINDS OF 25 TO 45 MPH THIS
MORNING. IF YOU ARE TRAVELING TODAY USE CAUTION...ESPECIALLY IF
YOU ARE DRIVING A HIGH PROFILE VEHICLE.

$$
000 
WWUS73 KBIS 241809
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1209 PM CST TUE JAN 24 2006

...WINDS WILL GRADUALLY SUBSIDE THIS AFTERNOON IN WEST AND CENTRAL
NORTH DAKOTA...

.STRONG LOW PRESSURE IN THE GREAT LAKES REGION WILL CONTINUE TO MOVE
AWAY AS HIGH PRESSURE IN MONTANA GRADUALLY BUILDS INTO THE REGION.
THIS WILL ALLOW FOR A WEAKENING PRESSURE GRADIENT ACROSS WEST AND
CENTRAL NORTH DAKOTA AND THUS LESS WINDY CONDITIONS FOR THE AFTERNOON.
THE WIND ADVISORY THAT WAS IN EFFECT EARLIER HAS EXPIRED. PERSONS CAN
STILL EXPECT WINDS OF 20 TO 30 MPH EARLY IN THE AFTERNOON WHICH
WILL SUBSIDE TO 10 TO 20 MPH BY EVENING.

NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-241915-
/O.EXP.KBIS.WI.Y.0002.000000T0000Z-060124T1800Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER-
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY...
MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1209 PM CST TUE JAN 24 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS OF 20 TO 30 MPH EARLY THIS AFTERNOON WILL SUBSIDE
TO 10 TO 20 MPH BY EVENING.

$$
JENSEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jan 23, 2:00 AM MST, 4 hours 44 minutes earlier.

Area forecast discussion, Jan 23, 2:00 AM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CST MON JAN 23 2006

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
MAIN CONCERN IN THE SHORT TERM WILL BE THE WINDS...MAINLY THIS
AFTERNOON THROUGH TUESDAY. MODELS CONTINUE TO ADVERTISE STRONG
SURFACE PRESSURE GRADIENT BY LATE AFTERNOON INCREASING SURFACE
WINDS UP TO 30 MPH OR MORE BY EARLY EVENING. 85H WINDS INCREASING
50+ KTS ALONG WITH 100+ KTS AT 30H LEVEL BY 00Z...MAIN WIND EVENT
FOCUS ACROSS CENTRAL AND EASTERN AREAS OF THE FORECAST AREA. STRONG
SURFACE AND UPPER WINDS CONTINUE THROUGH 18Z TUESDAY THEN SLACKING
OFF TUESDAY AFTERNOON AS SURFACE HIGH PRESSURE SYSTEM AND UPPER
LEVEL HIGH PRESSURE RIDGE BUILDS EASTWARD OVER THE REGION. NO WIND
ADVISORY AT THIS TIME BUT WILL WORD WINDY IN ZONES.

NEXT CONCERN WILL BE THE SNOW PACK ACROSS THE NORTH. PREVIOUS
FORECAST MENTIONS AREAS OF BLOWING SNOW WHICH REMAINS GOOD. DO NOT
PLAN TO MAKE ANY CHANGES IN WORDING ACROSS THIS AREA.

OTHER THAN THE WINDS...WEATHER PATTERN REMAINS DRY WITH WELL ABOVE
NORMAL HIGH TEMPERATURES THROUGH MID WEEK.

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...

EXTENDED CONTINUES TO LOOK MILD AND DRY AS H5 RIDGING ON THURSDAY
GIVES WAY TO MORE ZONAL FLOW THROUGH THE WEEKEND. ARCTIC AIR REMAINS
WILL TO THE NORTH. AS LONG AS THGIS PATTERN CONTINUES SEE NO END TO
THE ABOVE NORMAL TEMPERATURES THROUGH JANUARY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RGT/WAA
Hazardous weather outlook, Jan 23, 2:53 AM MST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
353 AM CST MON JAN 23 2006

NDZ020-031>037-040>048-050-051-241000-
OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
353 AM CST MON JAN 23 2006 /253 AM MST MON JAN 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>005-009>013-017>019-021>023-025-241000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER-
353 AM CST MON JAN 23 2006 /253 AM MST MON JAN 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL INCREASE THIS AFTERNOON WITH GUST TO NEAR 40 MPH
AT TIMES. RECENT SNOWFALL COMBINED WITH THE STRONG WINDS WILL CREATE
AREAS OF BLOWING SNOW THIS AFTERNOON AND TONIGHT. THE BLOWING SNOW
WILL REDUCE VISIBILITIES AT TIMES. TRAVEL WILL BECOME HAZARDOUS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RGT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 10:30 AM MSTWinter Weather AdvisoryBISBottineau, Burke, Foster, Kidder, McHenry, Mountrail and 6 more17 hr

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.